MAUDE Adverse Event Report: SEE H.10 MICRUSPHERE XL 6MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MICRUSPHERE XL 6MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number SSR100620-20
Medical Device Problem Codes Kinked (1339); Premature Activation (1484); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The patient identifier is not known.The patient¿s age is not known.The patient¿s gender is not known.The patient's weight is not known.Physical manufacturer name: dba depuy synthes products, inc.(b)(4).Concomitant med products: prowler microcatheter.The initial reporter facility name, phone and email are not available.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of the distal anterior cerebral artery aneurysm, the physician loaded the microsphere xl 6mm x 20cm coil (ssr10062020 / s13730) into the prowler microcatheter and deployed two loops inside the aneurysm but withdrew the coil for re-deployment due to the unsatisfactory position in the aneurysm.The physician attempted to re-deploy the coil but found that the coil had detached in the microcatheter when it was being withdrawn.The microcatheter was removed; another microcatheter and another coil was used.There was no report of patient injury or adverse event.
 
Additional Manufacturer Narrative
Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The healthcare professional reported that during the coil embolization procedure of the distal anterior cerebral artery aneurysm, the physician loaded the micrusphere xl 6mm x 20cm coil (ssr10062020 / s13730) into the prowler microcatheter and deployed two loops inside the aneurysm but withdrew the coil for re-deployment due to the unsatisfactory position in the aneurysm.The physician attempted to re-deploy the coil but found that the coil had detached in the microcatheter when it was being withdrawn.The microcatheter was removed; another microcatheter and another coil was used.Additional information was received from the affiliate.It was confirmed that the reported event did result in a 30-minute clinical delay of the procedure but it did not result in any interruption of blood flow.The microcatheter used during the procedure was a prowler microcatheter (606s155x / 17740798).The coil was stretched when it was removed from the microcatheter but it was still attached to the delivery system when it was removed; it was also partially protruding from the distal tip.The procedure employed the enpower detachment box with connecting cable (ccb000157-00 / s13256).It was confirmed that there was a pre-deployment electrical check performed and the same enpower detachment box and connecting cable were used to detach the subsequent coils used to complete the procedure.There was no report of patient injury or adverse event.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure of the distal anterior cerebral artery aneurysm, the physician loaded the micrusphere xl 6mm x 20cm coil (ssr10062020 / s13730) into the prowler microcatheter and deployed two loops inside the aneurysm but withdrew the coil for re-deployment due to the unsatisfactory position in the aneurysm.The physician attempted to re-deploy the coil but found that the coil had detached in the microcatheter when it was being withdrawn.The microcatheter was removed; another microcatheter and another coil was used.Additional information was received from the affiliate.It was confirmed that the reported event did result in a 30-minute clinical delay of the procedure but it did not result in any interruption of blood flow.The microcatheter used during the procedure was a prowler microcatheter (606s155x / 17740798).The coil was stretched when it was removed from the microcatheter but it was still attached to the delivery system when it was removed; it was also partially protruding from the distal tip.The procedure employed the enpower detachment box with connecting cable (ccb000157-00 / s13256).It was confirmed that there was a pre-deployment electrical check performed and the same enpower detachment box and connecting cable were used to detach the subsequent coils used to complete the procedure.There was no report of patient injury or adverse event.Investigation summary: the embolic coil was returned.The embolic coil is severely stretched.The proximal loop and solder ring are not apparent at the end of the embolic coil, indicating that it may be separated and incomplete.A part of the device is advanced out of the green introducer.The device is fully sheathed.The resheathing tool is broken.There are kinks in the device positioning unit (dpu) core wire approximately 40 cm and 41 cm from the proximal end.The ball tip is intact.The embolic coil is kinked and stretched.Microscopic image of the proximal end of the embolic coil.The proximal end of the embolic coil appears to include the proximal loop and solder residue, indicating that the returned embolic coil is complete.The resistance heating (rh) coil at the distal end of the dpu is advanced out of the green introducer.The rh coil has not heated.While the resheathing tool is broken, its v-notch is undamaged.Investigation conclusion: the complaint that the embolic coil detached prematurely is confirmed.The embolic coil is detached from the dpu and the rh coil has not heated.This evidence, plus the evidence of the severely stretched embolic coil, indicates that the embolic coil detached mechanically while force was being applied.Stretching of the embolic coil is evidence of the application of excessive retraction force while the embolic coil is constrained.The cause of constraint cannot be determined from the condition of the returned device.As well as being stretched and detached, the embolic coil is kinked.This damage could be related to the event that resulted in the stretching and detachment of the embolic coil.It could also be incidental damage that occurred during handling of the device to store it or return it.However, 100% of devices are inspected for damage at quality control (qc) final inspection.In addition, 100% of devices are inspected at final assembly by advancing the embolic coil out of the introducer and retracting it back.Thus, it is very unlikely that the device left the manufacturing facility with the observed kink.Device history lot: a review of manufacturing documentation associated with this lot (s13730) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSPHERE XL 6MMX20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7404163
Report Number2954740-2018-00507
Device Sequence Number785989
Product Code KRD
UDI-Device Identifier00878528009955
UDI-Public(01)00878528009955(11)170325(17)220228(10)S13730
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberSSR100620-20
Device Catalogue NumberSSR10062020
Device Lot NumberS13730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2018
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer03/22/2018
03/22/2018
03/22/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date04/19/2018
06/06/2018
06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1